Ohio, 2008

Hail and Damaging Winds in Ohio, June 9 to 10, 2008

June 9 to 10, 2008 · NWS CLE · 39 events in 17 counties and zones

Low pressure was located over the northern Great Lakes. A trough of low pressure passed over the area.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$753,000
Crop damage
None recorded
Events
39

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CLE wrote it up.

Low pressure was located over the northern Great Lakes. A trough of low pressure passed over the area. That, in combination with a warm and humid airmass over the area, caused showers and thunderstorms to develop. Many thunderstorms became severe across northern Ohio during the afternoon and evening hours. Severe thunderstorms continued into the overnight hours of the 10th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before the first event at Jun 9, 2:03 PM EST, 1 hour 57 minutes earlier.

Area forecast discussion, Jun 9, 2:03 PM EST, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
303 PM EDT MON JUN 9 2008

.SYNOPSIS...
A COLD FRONT WILL MOVE THROUGH THE LOWER GREAT LAKES REGION EARLY
TUESDAY MORNING...BRINGING COOLER TEMPERATURES TO THE REGION. HIGH
PRESSURE WILL RETURN TO THE AREA ON WEDNESDAY WITH NEAR NORMAL
TEMPERATURES EXPECTED THROUGH THE END OF THE WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
PRE-FRONTAL LINE OF CONVECTION HAS ALREADY DEVELOPED ALONG A LINE
FROM SOUTHERN LAKE HURON TO PADUCAH KY AND IS SLOWLY MOVING TO THE
NORTHEAST AROUND 35MPH. SYNOPTIC FRONT REMAINS WELL TO THE WEST OF
THESE STORMS BUT THEY SHOULD EVENTUALLY BLOSSOM AS THEY MOVE INTO
THE ABUNDANT INSTABILITY PRESENT ACROSS THE WESTERN THIRD OF THE
FORECAST AREA. A LOT OF DRY AIR ALOFT ACROSS MICHIGAN INDIANA AND
WESTERN OHIO AND THINK THAT DAMAGING WINDS ARE GOING TO BE THE MAIN
THREAT WITH THESE STORMS THIS AFTERNOON AND EVENING.

MODELS CONTINUE TO STRUGGLE WITH HOW TO HANDLE THIS EVENT TONIGHT
FOLLOWING SUNSET. GFS SEEMS TO HAVE THE BEST HANDLE ON THE PRESENT
SITUATION BUT IT SUSPICIOUSLY SHOWS ALL CONVECTION DISSIPATING AFTER
00Z WITH MOSTLY DRY CONDITIONS PREVAILING AT ALL SITES THROUGH
MIDNIGHT. IT HINTS AT SOME NEW CONVECTION OVERNIGHT BETWEEN 06Z AND
12Z BUT ITS HARD TO SAY IF THIS BRIEF BREAK WILL ACTUALLY HAPPEN.
WILL TRY AND PUT SOME TIMING IN THE FORECAST THIS EVENING WITH
HIGHEST POPS ACROSS NW OH AND HOLD OFF ON ANY SIGNIFICANT MENTION OF
PRECIP IN THE EASTERN COUNTIES UNTIL CLOSER TO MIDNIGHT.

MEANWHILE THE NAM DOES SHOW THIS AFTERNOONS CONVECTION...BUT NOTHING
ELSE AFTERWARD. FEEL THAT THE GFS SOLUTION IS THE BEST SOLUTION
SINCE WE NEVER REALLY LOSE THE INSTABILITY OVERNIGHT AND I HAVE A
HARD TIME THINKING THAT ALL STORMS WILL DISAPPEAR SUDDENLY AFTER
SUNSET.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY NIGHT/...
COLD FRONT SHOULD BE ON TOP OF THE FORECAST AREA TOMORROW MORNING
AND SHOULD SLOWLY MAKE ITS WAY EAST OF THE OH/PA BORDER BY EARLY
AFTERNOON. SHOULD ACTUALLY DRY OUT WEST OF INTERSTATE 71 TOMORROW
AFTERNOON WHILE THERE WILL STILL BE A LINGERING CHANCE OF A SHOWER
FURTHER EAST. A LITTLE WORRIED ABOUT WHAT COULD HAPPEN IF THE FRONT
STALLS OVERHEAD TOMORROW MORNING GIVEN INCREASING DESTABILIZATION
ACROSS WESTERN OHIO. QUESTION IS WHETHER ANY SEVERE STORMS COULD
DEVELOP ACROSS FAR EASTERN OHIO/WESTERN PENNSYLVANIA TOMORROW
AFTERNOON BUT THIS IS STILL UP FOR DEBATE. BY TUESDAY NIGHT...ALL
SITES SHOULD BE DRY THROUGH THURSDAY MORNING.

TEMPS DROP OFF QUITE A BIT TOMORROW WITH HIGHS NEAR NORMAL BOTH
TUESDAY AND WEDNESDAY.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
LONG TERM BEGINS THURSDAY WITH HIGH PRESSURE CENTERED OVER THE
ONTARIO/QUEBEC BORDER.  THE HIGH WILL EXTEND SOUTH THROUGH NEW
ENGLAND AND THE EASTERN OHIO VALLEY.  ALOFT AN UPPER RIDGE WILL
EXTEND THROUGH THE OHIO VALLEY AND THE GREAT LAKES.  WITH THIS
SYNOPTIC SETTING WOULD EXPECT FAIR WX THROUGH THE DAY.  GFS AND
ECMWF SHOWING ENOUGH MOISTURE TO MAKE AFTERNOON/EVENING SCT/ISOLD
THUNDERSTORMS POSSIBLE HOWEVER WL LEAVE OUT FOR NOW.  NEXT
SIGNIFICANT CHANCE FOR SYNOPTIC SHWRS/TSTMS WILL COME FRIDAY INTO
SATURDAY AS AN UPPER LOW MOVES INTO ONTARIO WITH AN UPPER TROF
MOVING THROUGH THE GREAT LAKES.  AT THE SURFACE MODELS SHOW AN
ASSOCIATED COLD FRONT MOVING THROUGH THE REGION.  ALTHOUGH THERE ARE
TIMING DIFFERENCES BETWEEN THE GFS AND ECMWF WOULD EXPECT A LINE OF
SHWRS/TSTMS WITH THE FRONT DURING THE PERIOD.  UPPER TROF WILL
REMAIN OVER THE ONTARIO/QUEBEC AREA WHICH WILL BRING COOLER AIR AND
SCATTERED SHOWERS INTO EARLY NEXT WEEK.

&&

.AVIATION /19Z MONDAY THROUGH SATURDAY/...
AT 18Z CONDITIONS ARE/WERE VFR ACROSS NORTHERN OHIO AND NORTHWEST
PENNSYLVANIA WITH INCREASINGLY GUSTY SOUTHWEST WINDS. TRENDS
THROUGH THE AFTERNOON WILL INCLUDE CONTINUING GUSTY WINDS WITH
PEAK GUSTS IN THE UPPER 20S TO NEAR 30KTS. EXPECT ALSO THE CUMULUS
FIELD TO EXPAND EARLY THIS AFTERNOON AND BECOME OCCASIONALLY
BROKEN AS DAYTIME INSTABILITY INCREASES. THROUGH THE AFTERNOON AND
EVENING ALSO EXPECT SCATTERED THUNDERSTORMS TO DEVELOP. FAVORED
LOCATIONS INCLUDE THE LAKE BREEZE BOUNDARY FROM EAST OF KCLE TO
KERI AND ALSO IN THE NORTHWEST FROM KTOL TO KFDY AND TO THE
CENTRAL LAKESHORE AS MOISTURE POOLS AHEAD OF THE APPROACHING COLD
FRONT. OVERNIGHT CONDITIONS LIKELY TO DEVELOP INTO MVFR
ESPECIALLY ACROSS THE WESTERN THIRD AS FRONT MOVES INTO THE AREA.
NAM SHORES THE FRONT STALLING IN THE WEST AS A WAVE MOVES
NORTHEAST INTO THE AREA. THROUGH THE MORNING THE FRONT WILL THEN
MOVE EAST BEHIND THE WAVE.

OUTLOOK...CONDITIONS WILL BE IMPROVING FROM MVFR TO VFR THROUGH
THE MORNING AND EARLY AFTERNOON TUESDAY. MAINLY VFR CONDITIONS
WEDNESDAY AND THURSDAY AS HIGH PRESSURE MOVES ACROSS THE GREAT
LAKES. FRIDAY EVENING ANOTHER COLD FRONT WILL MOVE THROUGH AND
LIKELY BRING IN MVFR CONDITIONS AND SCATTERED THUNDERSTORMS.

&&

.MARINE...
SSW WINDS OF ABOUT 10 TO 20 KTS WILL CONTINUE INTO LATE TONIGHT WHEN
A COLD FRONT WILL MOVE ACROSS LAKE ERIE SHIFTING THE FLOW TO SW OR
WEST. THE NEARSHORE WILL SEE A LITTLE HIGHER WINDS INTO THIS EVENING
SO SCA WILL BE LEFT GOING UNTIL 10 PM.  HIGH PRESSURE MOVING ACROSS
OHIO SHOULD PROVIDE FAIRLY LIGHT AND VARIABLE WINDS UNTIL A NE FLOW
STARTS TO SET UP WED AFTERNOON AS THE CENTER OF THE HIGH ESTABLISHES
ITSELF NEAR LAKE ONTARIO. EAST TO SE WINDS THU WILL VEER TO SE THEN
S FRI INTO FRI NIGHT AHEAD OF ANOTHER APPROACHING WEAK COLD FRONT.
THE MODELS START TO BECOME MORE UNCERTAIN ON HOW AND WHETHER THIS
FRONT WILL MOVE THROUGH LAKE ERIE SAT SO LOW CONFIDENCE IN A S TO W
WIND SHIFT IN THE FORECAST.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 10 PM EDT THIS EVENING FOR
     LEZ142>149.

&&

SYNOPSIS...LEINS
NEAR TERM...LEINS
SHORT TERM...LEINS
LONG TERM...TK
AVIATION...TK
MARINE...ADAMS
Hazardous weather outlook, Jun 9, 12:41 PM EST, 3 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
141 PM EDT MON JUN 9 2008

LEZ061-145>149-165>169-OHZ010>014-019>023-028>033-036>038-047-089-
PAZ001>003-101745-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
VERMILION TO AVON POINT OH-AVON POINT TO WILLOWICK OH-
WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE-LAKE TO CONNEAUT OH-
CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LORAIN-CUYAHOGA-
LAKE-GEAUGA-ASHTABULA INLAND-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-
CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-
KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
141 PM EDT MON JUN 9 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS  SPREADING ACROSS
NORTHERN OHIO THIS EVENING AND TONIGHT. THE MAIN THREAT WILL BE
STRONG DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE MAY BE A THREAT OF STRONG DAMAGING WINDS THROUGH TUESDAY
MORNING AS A LINE OF THUNDERSTORMS MOVES FROM NORTHEASTERN OHIO
INTO NORTHWESTERN PENNSYLVANIA.

NO HAZARDOUS WEATHER IS EXPECTED WEDNESDAY THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

LEZ142>144-162>164-OHZ003-006>009-017-018-027-101745-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-LUCAS-WOOD-
OTTAWA-SANDUSKY-ERIE OH-HANCOCK-SENECA-WYANDOT-
141 PM EDT MON JUN 9 2008

...SEVERE THUNDERSTORM WATCH 496 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO AND NORTHWEST OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE MAY BE A THREAT OF STRONG DAMAGING WINDS THROUGH TUESDAY
MORNING AS A LINE OF THUNDERSTORMS MOVES FROM NORTHEASTERN OHIO
INTO NORTHWESTERN PENNSYLVANIA.

NO HAZARDOUS WEATHER IS EXPECTED WEDNESDAY THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

The radar

The Detroit radar (KDTX), 135 km away, was scanning. The volume nearest the first event began at 20:57 UTC.

Open the radar archive at this moment

Event by event

37 thunderstorm wind, 2 hail. Local standard time, as filed.

Thunderstorm Wind, Lucas

When
June 9, 4:00 PM EST
Where
Lucas County, Waterville
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Trained Spotter
Coordinates
41.500, -83.730

Several large limbs were reported down.

Thunderstorm Wind, Lucas

When
June 9, 4:15 PM EST
Where
Lucas County, Waterville
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
41.500, -83.730

Trees and power lines were reported down.

Thunderstorm Wind, Wood

When
June 9, 5:10 PM EST
Where
Wood County, Bowling Green
Measured
50 kt (58 mph) estimated gust
Property damage
$6,000
Reported by
Law Enforcement
Coordinates
41.370, -83.670

Several large limbs were reported down.

Thunderstorm Wind, Ottawa

When
June 9, 5:25 PM EST
Where
Ottawa County, 3 mi ENE of Clay Center
Measured
60 kt (69 mph) estimated gust
Property damage
$350,000
Reported by
Trained Spotter
Coordinates
41.587, -83.316

A train derailed causing approximately sixteen cars to come off the track. A large tree was also reported down.

Thunderstorm Wind, Hancock

When
June 9, 5:51 PM EST
Where
Hancock County, (Fdy)findlay Arpt
Measured
58 kt (67 mph) measured gust
Reported by
ASOS
Coordinates
41.020, -83.680

A 67 mph wind gust was measured by automated weather observing equipment at the Findlay Airport.

Thunderstorm Wind, Hancock

When
June 9, 6:00 PM EST
Where
Hancock County, 1.2 mi WSW of Findlay
Measured
60 kt (69 mph) estimated gust
Property damage
$20,000
Reported by
Trained Spotter
Coordinates
41.023, -83.671

A billboard was blown down near mile marker 156 on Interstate 75 in Findlay. The billboard blocked the southbound lane of the interstate.

Thunderstorm Wind, Erie

When
June 9, 6:00 PM EST
Where
Erie County, Bogart
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
41.400, -82.670

A few large limbs were reported down.

Thunderstorm Wind, Seneca

When
June 9, 6:05 PM EST
Where
Seneca County, Fostoria
Measured
57 kt (66 mph) estimated gust
Reported by
Trained Spotter
Coordinates
41.170, -83.400

A trained spotter estimated winds to be around 65 mph. No damage was immediately noted with the wind gusts.

Thunderstorm Wind, Lucas

When
June 9, 6:28 PM EST
Where
Lucas County, 6 mi S of Sylvania
Measured
50 kt (58 mph) estimated gust
Property damage
$60,000
Reported by
Amateur Radio
Coordinates
41.633, -83.700

Numerous trees were reported down in Springfield Township. Several trees were reported to have fallen on houses.

Thunderstorm Wind, Wood

When
June 9, 6:30 PM EST
Where
Wood County, 2 mi SE of Perrysburg
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Trained Spotter
Coordinates
41.550, -83.603

Two large trees were reported down.

Thunderstorm Wind, Richland

When
June 9, 6:30 PM EST
Where
Richland County, Shiloh
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
40.970, -82.600

A trained spotter estimated thunderstorm wind gusts to be 60 mph. No damage was immediately observed.

Thunderstorm Wind, Wyandot

When
June 9, 6:30 PM EST
Where
Wyandot County, 3 mi N of Upper Sandusky
Measured
50 kt (58 mph) estimated gust
Property damage
$30,000
Reported by
Law Enforcement
Coordinates
40.873, -83.280

Several trees were reported down, one of which fell onto a house.

Thunderstorm Wind, Lucas

When
June 9, 6:30 PM EST to 6:45 PM EST
Where
Lucas County, 1.92 mi S of Silica to 1.4 mi NW of Reynolds Corners
Measured
65 kt (75 mph) estimated gust
Property damage
$100,000
Reported by
NWS Storm Survey
Coordinates
41.653, -83.743

Numerous trees and power lines were reported down across the area as severe thunderstorms moved through. An NWS storm survey concluded that straight line winds caused considerable damage along the path outlined in this event with winds ranging between 60 and 75 mph. At least one home and one outbuilding were heavily damaged by fallen trees. Another home suffered severe damage to its foundation from an uprooted tree.

Thunderstorm Wind, Sandusky

When
June 9, 6:35 PM EST
Where
Sandusky County, Fremont
Measured
50 kt (58 mph) estimated gust
Property damage
$6,000
Reported by
Amateur Radio
Coordinates
41.350, -83.120

Several large tree limbs were reported down.

Thunderstorm Wind, Seneca

When
June 9, 6:35 PM EST
Where
Seneca County, 0.75 mi ENE of Kansas
Measured
60 kt (69 mph) estimated gust
Property damage
$20,000
Reported by
Fire Department/Rescue
Coordinates
41.254, -83.257

A roof was blown off of a barn.

Thunderstorm Wind, Ottawa

When
June 9, 6:39 PM EST
Where
Ottawa County, Oak Harbor
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
41.520, -83.150

A trained spotter estimated thunderstorm wind gusts to be 60 mph. No damage was immediately noted during the wind gusts.

Thunderstorm Wind, Seneca

When
June 9, 6:40 PM EST
Where
Seneca County, Old Ft
Measured
50 kt (58 mph) estimated gust
Property damage
$6,000
Reported by
Amateur Radio
Coordinates
41.230, -83.150

Several trees were reported down.

Thunderstorm Wind, Lucas

When
June 9, 6:42 PM EST
Where
Lucas County, 0.5 mi S of (Tol)toledo Express
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Trained Spotter
Coordinates
41.573, -83.800

A few large limbs were reported down.

Thunderstorm Wind, Hancock

When
June 9, 6:45 PM EST
Where
Hancock County, Arcadia
Measured
55 kt (63 mph) estimated gust
Property damage
$40,000
Reported by
Law Enforcement
Coordinates
41.120, -83.500

Many trees were uprooted and a barn was destroyed by thunderstorm winds.

Thunderstorm Wind, Huron

When
June 9, 6:55 PM EST to 7:05 PM EST
Where
Huron County, Norwalk to 7 mi S of Norwalk
Measured
50 kt (58 mph) estimated gust
Property damage
$25,000
Reported by
Amateur Radio
Coordinates
41.230, -82.620

Several large trees and numerous utility poles were reported down.

Thunderstorm Wind, Richland

When
June 9, 6:55 PM EST
Where
Richland County, Shelby
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Trained Spotter
Coordinates
40.880, -82.650

A few large limbs were reported down.

Thunderstorm Wind, Marion

When
June 9, 6:55 PM EST
Where
Marion County, Waldo
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
40.470, -83.080

Several large limbs were reported down.

Thunderstorm Wind, Lorain

When
June 9, 7:10 PM EST
Where
Lorain County, 1 mi S of Lorain to 2 mi W of Grafton
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
41.456, -82.180

Several trees were reported down from the City of Lorain to Grafton. A tree was also reported down in Lagrange Township.

Thunderstorm Wind, Cuyahoga

When
June 9, 7:24 PM EST
Where
Cuyahoga County, Olmsted Falls
Measured
50 kt (58 mph) estimated gust
Property damage
$4,000
Reported by
Trained Spotter
Coordinates
41.370, -81.900

Several trees were reported down.

Thunderstorm Wind, Medina

When
June 9, 7:25 PM EST to 7:33 PM EST
Where
Medina County, Valley City to Medina
Measured
50 kt (58 mph) estimated gust
Property damage
$15,000
Reported by
Law Enforcement
Coordinates
41.230, -81.950

Many trees were reported down from Valley City to Medina.

Thunderstorm Wind, Hancock

When
June 9, 7:29 PM EST
Where
Hancock County, Findlay
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Public
Coordinates
41.030, -83.650

Several trees were reported down.

Thunderstorm Wind, Cuyahoga

When
June 9, 7:59 PM EST
Where
Cuyahoga County, Cleveland
Measured
50 kt (58 mph) estimated gust
Property damage
$4,000
Reported by
Public
Coordinates
41.470, -81.750

A few trees were reported down.

Thunderstorm Wind, Lake

When
June 9, 8:16 PM EST
Where
Lake County, Mentor
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Trained Spotter
Coordinates
41.670, -81.330

Several large limbs were reported down.

Thunderstorm Wind, Ashtabula

When
June 9, 8:45 PM EST
Where
Ashtabula County, Orwell
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Trained Spotter
Coordinates
41.530, -80.880

A trained spotter estimated thunderstorm wind gusts to be 60 mph. One tree was immediately observed down.

Thunderstorm Wind, Ashtabula

When
June 9, 8:45 PM EST
Where
Ashtabula County, Jefferson
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
41.730, -80.770

A few large limbs were reported down.

Thunderstorm Wind, Ashtabula

When
June 9, 9:00 PM EST
Where
Ashtabula County, Andover
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Fire Department/Rescue
Coordinates
41.620, -80.570

A few trees and large limbs were reported down.

Thunderstorm Wind, Marion

When
June 10, 1:35 AM EST
Where
Marion County, Prospect
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
40.450, -83.180

Thunderstorm winds downed two large tree limbs.

Thunderstorm Wind, Wyandot

When
June 10, 1:55 AM EST
Where
Wyandot County, Carey to Upper Sandusky
Measured
50 kt (58 mph) estimated gust
Property damage
$8,000
Reported by
Law Enforcement
Coordinates
40.950, -83.370

Several large tree limbs were reported down from Carey to Upper Sandusky.

Thunderstorm Wind, Wyandot

When
June 10, 1:55 AM EST
Where
Wyandot County, Upper Sandusky
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
40.830, -83.280

Thunderstorm winds downed several large tree limbs.

Thunderstorm Wind, Wyandot

When
June 10, 1:55 AM EST
Where
Wyandot County, Carey
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
40.950, -83.370

Thunderstorm winds downed several large tree limbs.

Thunderstorm Wind, Erie

When
June 10, 3:00 AM EST
Where
Erie County, 5 mi NE of Milan
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
41.351, -82.552

A few trees were reported down.

Hail, Huron

When
June 10, 3:00 AM EST
Where
Huron County, Wakeman
Measured
0.75 in hail
Reported by
Law Enforcement
Coordinates
41.250, -82.400

Thunderstorm Wind, Lorain

When
June 10, 3:25 AM EST
Where
Lorain County, Oberlin
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
41.280, -82.220

A few large limbs were reported down.

Hail, Mahoning

When
June 10, 4:25 AM EST
Where
Mahoning County, Lake Milton
Measured
0.75 in hail
Reported by
Public
Coordinates
41.100, -80.970

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2008Every state in 2008This day in weather historyWarnings in Ohio, June 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 114327, 114315, 114320, 110495, 114316, 110496, 110497, 114353, 114344, 110498, 114318, 114321, 114350, 114330, 114332, 114329, 114331, 114328, 114317, 114319, 114345, 114358, 114354, 114346, 114352, 114367, 114347, 114355, 114322, 114356, 114359, 122518, 114389, 122519, 122520, 114387, 114391, 114388, 114390.